MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 8 (cat8), a non-penumbra sheath, and a guidewire.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician experienced resistance while introducing the cat8 into the target vessel.It was reported that there was an issue while attempting to aspirate with the cat8.Therefore, the physician decided to remove the cat8.Upon removal of the cat8, the physician found that the cat8 was fractured at the distal length.Therefore, the sheath and the remaining fragment of the cat8 were removed from the patient together.The procedure was ended at this point and the physician plans to continue the procedure at a later date.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated for clarification: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 8 (cat8), a non-penumbra sheath, and a guidewire.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician experienced resistance while introducing the cat8 into the target vessel.It was reported that there was an issue while attempting to aspirate with the cat8.Therefore, the physician decided to remove the cat8.Upon removal of the cat8, the physician found that the cat8 was fractured at the proximal length.Therefore, the sheath and the cat8 were removed from the patient together.The procedure was ended at this point and the physician plans to continue the procedure at a later date.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat8 confirmed that the catheter was fractured.Evaluation revealed signs of torquing at the fracture site.If the device is torqued against resistance during use, damage such as a fracture may occur.Based on the reported complaint, the patient¿s tortuous anatomy may have contributed to resistance during the procedure.Further evaluation revealed multiple ovalizations on the distal fractured segment, and evaluation of the non-penumbra sheath also revealed multiple ovalizations and scuff marks.The ovalizations on the cat8 aligns with the ovalizations non-penumbra sheath.This damage is likely incidental to the complaint and could have occurred while removing the distal fractured segment from the non-penumbra sheath.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20700726
Report Number3005168196-2024-00387
Device Sequence Number11701506
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public00815948022324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2025
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH00001220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/20/2024
Not provided
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date01/08/2025
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale